Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 12, NWS Springfield, MO

April 8, 2015Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 8, 2015, 9:03 AM CDT for Vernon County, Missouri. It took effect at Apr 10, 2015, 7:00 AM CDT. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Apr 8, 2015, 9:03 AM CDT (14:03 UTC)
In effect from
Apr 10, 2015, 7:00 AM CDT
Expired
Apr 12, 2015, 1:00 PM CDT
In force
54 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7).

Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WGUS43 KSGF 081403
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 AM CDT WED APR 8 2015

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Little Osage near Horton affecting Vernon County.
  Marmaton River near Nevada affecting Vernon County.
  
.This warning is based on future forecast precipitation amounts of 
around an inch during the next hour and an additional inch over the
next several days near the river basin. If conditions warrant...
additional rises or falls may occur based on future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf 

&&

MOC217-090203-
/O.NEW.KSGF.FL.W.0012.150410T1330Z-150412T1800Z/
/HTNM7.1.ER.150410T1330Z.150411T0600Z.150411T1800Z.NO/
1003 AM EDT WED APR 8 2015

 The National Weather Service in Springfield has issued a
 flood warning for the Little Osage River at Horton 
* From Friday morning...until further notice.
* At  8:45 AM Wednesday The stage was 26.5 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by Friday morning 
  and continue to rise to near 42.1 feet by early Saturday morning. 
  The river will fall below flood stage by Saturday early afternoon.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Little Osage River Basin
  Horton           41  26.5 Wed 09 AM  31.5  40.9  41.8


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-090203-
/O.NEW.KSGF.FL.W.0013.150410T0000Z-150411T1800Z/
/NVDM7.1.ER.150410T0000Z.150410T0600Z.150410T1800Z.NO/
1003 AM EDT WED APR 8 2015

 The National Weather Service in Springfield has issued a flood warning for the
 Marmaton river near Nevada.
* From Thursday evening...until further notice.
* At  8:45 AM Wednesday The stage was 3.5 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by tomorrow 
  evening and continue to rise to near 20.2 feet by early Friday 
  morning. The river will fall below flood stage by Friday early 
  afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20   3.5 Wed 09 AM  14.5  20.1  18.4


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

Raberding
2 follow-up statements
103 
WGUS83 KSGF 081934
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT WED APR 8 2015

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County 

.Heavy rainfall from late afternoon through this evening across the 
Little Osage and Marmaton River basins will cause river levels to 
rise above flood stage. This is based on expected rainfall amounts of one to 
one and a half inches over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-091034-
/O.EXT.KSGF.FL.W.0012.150410T1200Z-150412T1617Z/
/HTNM7.1.ER.150410T1200Z.150411T0600Z.150411T1617Z.NO/
734 PM GMT WED APR 8 2015

The Flood Warning continues for: 
  The Little Osage near Horton.
* At  1:45 PM Wednesday The stage was 26.5 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Friday morning and continue to
  rise to near 41.8 feet by early Saturday morning.  The river will 
  fall below flood stage by late Saturday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Little Osage River Basin
  Horton           41  26.5 Wed 02 PM  30.0  41.0  41.5


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-091034-
/O.EXT.KSGF.FL.W.0013.150411T0600Z-150412T1200Z/
/NVDM7.1.ER.150411T0600Z.150411T0600Z.150411T1200Z.NO/
734 PM GMT WED APR 8 2015

The Flood Warning continues for:   
  The Marmaton River near Nevada.
* At  1:45 PM Wednesday The stage was 3.5 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river is expected to rise to near flood stage early 
  Saturday morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Marmaton River Basin
  Nevada           20   3.5 Wed 02 PM   7.2  17.3  20.0


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$
753 
WGUS83 KSGF 091026
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 AM CDT THU APR 9 2015

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Little Osage near Horton affecting Vernon County
  Marmaton River near Nevada affecting Vernon County
   
.Although rain fell yesterday and overnight, rainfall amounts were light. 
Thus the Little Osage River near Horton and the Marmaton River near
Nevada will crest below flood stage.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-091056-
/O.CAN.KSGF.FL.W.0012.000000T0000Z-150412T1617Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
626 AM EDT THU APR 9 2015

The Flood Warning has been cancelled for  The Little Osage near 
Horton.* At  4:45 AM Thursday The stage was 27.4 feet. 
* Flood stage is 41.0 feet. 
* Forecast...The river will crest below flood stage at 37.2 feet 
  tomorrow evening.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Little Osage River Basin
  Horton           41  27.4 Thu 05 AM  35.6  36.6  32.7


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-091056-
/O.CAN.KSGF.FL.W.0013.000000T0000Z-150412T1200Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
626 AM EDT THU APR 9 2015

The Flood Warning has been cancelled for  The Marmaton River near 
Nevada.* At  4:45 AM Thursday The stage was 3.8 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will crest below flood stage at 8.3 feet 
  Saturday early afternoon.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Marmaton River Basin
  Nevada           20   3.8 Thu 05 AM   5.8   8.2   7.2


&&


LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

 

$$

Raberding

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 8, 5:53 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Apr 8, 5:53 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 AM CDT Wed Apr 8 2015

.SYNOPSIS...
Issued at 255 AM CDT WED APR 8 2015

Very slow moving storms over eastern Kansas into west central MO
during the late evening were in the final stages of dissipating
as of 2 am. Additional showery activity was occuring over the
eastern Ozarks this morning and will probably continue to see
these scattered showers and thunderstorms there through the
morning with a weak low level jet in place over the area and
elevated instability.

Broad southwesterly flow aloft continues across the region with
closed low in the southwest U.S. and upper level jet streak
pushing northeast ahead of the low into the Baja region and desert
southwest. Surface front was located from northeast MO into west
central MO and southeast Kansas early this morning and was the
focusing mechanism for the earlier convection. Very mild
conditions for this time of year during the overnight hours with
readings still in the mid 60s to low 70s and dew points in the low
to mid 60s southeast of that front.

Main forecast focus will be with thunderstorm chances, timing and
severity for today through Thursday evening.

&&

.SHORT TERM...(Today and Tonight)
Issued at 255 AM CDT WED APR 8 2015

Jet streak near the Baja region will begin to lift northeast into
the southern Plains today with best convective chances occurring
across the north and western sections of the CWA. Believe most of
the convection we have initially will be elevated in nature and
consist of mainly a hail risk. More significant severe chances
for late afternoon into tonight will hinge on how much convection
we receive today and how that affects the atmosphere. Without a
lot of convection today there would be sufficient instability and
shear for all modes of severe weather with surface based storms
initially firing along the dry line/cold front to our west and
then progressing east into the area during the evening.
Temperatures will be similar to what we had yesterday.

.LONG TERM...(Thursday through Tuesday)
Issued at 255 AM CDT WED APR 8 2015

The cold front and upper level wave will still be to our west as
we head into Thursday. Upper wave and front will kick eastward
through the day with best chance of severe storms occurring across
the eastern half of the forecast area with the better instability
during the afternoon/evening occurring there out ahead of the
front. Large hail and damaging winds will be possible with these
storms, however overall severity will be dependent on how much
instability can develop in the wake of morning convection ongoing
from tonights storms.

Should clear out from west to east Thursday night behind the cold
front with high pressure moving into the region. The high will
shift over the area Saturday and bring some slightly cooler and
drier air to the area, but will shift eastward by Saturday night
with a return to the Gulf moisture feed thereafter.

The overall unsettled weather pattern will return quickly by
Saturday night and Sunday and will continue into the middle part
of next week as upper level energy moves in from the southwest
bringing showers and thunderstorms to the area on a daily basis.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 549 AM CDT WED APR 8 2015

Newly developing convection is expected to remain north of the
terminals this morning. Expecting to remain in VFR conditions
through the morning. Upper level energy with a jet streak will
lift northeast into the Plains today and interact with a surface
front which remains stationary over eastern Kansas into central
MO. This will help thunderstorms to redevelop by midday into the
afternoon and may affect the terminal locations during the
afternoon and evening. Strong to severe storms are expected to
develop along a dry line further to the west by late afternoon and
push into the area this evening from the west. VFR conditions
expected outside of the convection with MVFR to IFR conditions within
the convection.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Apr 8, 4:59 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT WED APR 8 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
459 AM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  SOUTHERLY WINDS WILL GUST TO NEAR 30 MPH AT TIMES TODAY OUT
  AHEAD OF A STORM SYSTEM TO THE WEST.

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER SOUTH
  CENTRAL MISSOURI. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY.

  LATER TODAY...SHOWERS AND THUNDERSTORMS WILL BECOME MORE
  NUMEROUS IN THE VICINITY OF A SURFACE FRONT OVER SOUTHEAST
  KANSAS INTO WEST CENTRAL MISSOURI...AS AN UPPER LEVEL
  DISTURBANCE LIFTS NORTHEAST INTO THE SOUTHERN PLAINS. SOME OF
  THESE STORMS MAY PRODUCE SOME LARGE HAIL. BY LATE AFTERNOON INTO
  THE EVENING...STRONG TO SEVERE STORMS WILL DEVELOP TO OUR WEST
  AND THEN PUSH INTO THE AREA OFFERING THE BEST CHANCE AT SEVERE
  WEATHER. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND
  GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THE MAIN STORM SYSTEM WILL THEN MOVE THROUGH THE AREA ON
  THURSDAY. A LINE OF STRONG TO SEVERE STORMS WILL MOVE ACROSS THE
  AREA AND POSE A RISK OF DAMAGING WIND GUSTS ALONG WITH THE
  POTENTIAL FOR A FEW TORNADOES.

  THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO TUESDAY ACROSS
  THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Apr 8, 5:59 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 AM     HAIL             HEPLER                  37.66N 94.97W
04/08/2015  E1.50 INCH       CRAWFORD           KS   PUBLIC

&&

LINDENBERG
Local storm report, Apr 8, 6:26 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             PAWNEE STATION          37.70N 94.79W
04/08/2015  E1.00 INCH       BOURBON            KS   FIRE DEPT/RESCUE

&&

LINDENBERG
Local storm report, Apr 8, 6:33 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     HAIL             1 N PAWNEE STATION      37.71N 94.79W
04/08/2015  E1.00 INCH       BOURBON            KS   FIRE DEPT/RESCUE

&&

DCRAMER
Local storm report, Apr 8, 6:56 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     HAIL             HIATTVILLE              37.72N 94.87W
04/08/2015  E1.75 INCH       BOURBON            KS   FIRE DEPT/RESCUE

&&

DCRAMER
Local storm report, Apr 8, 7:22 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     HAIL             MOUNDVILLE              37.77N 94.45W
04/08/2015  E0.88 INCH       VERNON             MO   PUBLIC

&&

LINDENBERG
Local storm report, Apr 8, 8:41 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             6 S EL DORADO SPRINGS   37.79N 94.02W
04/08/2015  E1.75 INCH       CEDAR              MO   TRAINED SPOTTER

&&

RABERDING

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 11:36 PM CDTSpecial Weather StatementSGFSt. Clair24 min
Apr 8, 6:15 AM CDTSevere Thunderstorm WarningSGFVernon60 min
Apr 8, 6:52 AM CDTSevere Thunderstorm WarningSGFVernon53 min
Apr 8, 7:46 AM CDTSevere Thunderstorm WarningSGFVernon44 min
Apr 8, 8:10 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair50 min
Apr 8, 8:54 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair51 min
Apr 8, 9:03 AM CDTRiver Flood WarningSGFVernon3 days
Apr 8, 9:41 AM CDTSpecial Weather StatementSGFBenton49 min
Apr 8, 9:46 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Morgan44 min
Apr 8, 11:24 AM CDTSevere Thunderstorm WarningSGFMiller36 min
Apr 8, 4:05 PM CDTSevere Thunderstorm WarningSGFVernon22 min
Apr 8, 5:28 PM CDTSpecial Weather StatementSGFBenton32 min
Apr 8, 5:52 PM CDTSpecial Weather StatementSGFMorgan23 min
Apr 8, 5:58 PM CDTSevere Thunderstorm WarningSGFCamden, Miller24 min
Apr 8, 6:51 PM CDTSpecial Weather StatementSGFMiller24 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.